Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 20, 2020, 10:13 AM CDT for Sabine County, Shelby County, Texas; Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2020, 10:13 AM CDT (15:13 UTC)
- Expired
- May 20, 2020, 1:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Natchitoches Parish, LA, Sabine Parish, LA, Sabine County, TX, Shelby County, TX
The radar
The Ft Polk radar (KPOE), 65 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted.
807
WGUS54 KSHV 201513
FFWSHV
LAC069-085-TXC403-419-201815-
/O.NEW.KSHV.FF.W.0030.200520T1513Z-200520T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1013 AM CDT Wed May 20 2020
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Southwestern Natchitoches Parish in northwestern Louisiana...
Central Sabine Parish in northwestern Louisiana...
Central Sabine County in eastern Texas...
Southeastern Shelby County in eastern Texas...
* Until 115 PM CDT.
* At 1013 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Milam, Many, Hemphill, Florien, Fisher, Negreet, Columbus, Mount
Carmel and Sexton.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3161 9389 3163 9384 3160 9361 3151 9341
3137 9321 3136 9322 3136 9339 3128 9344
3128 9353 3125 9354 3124 9356 3123 9355
3123 9354 3122 9355 3129 9374 3142 9393
3151 9397
FLASH FLOOD...RADAR INDICATED
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 20, 10:09 AM CDT, 4 minutes earlier.
Area forecast discussion, May 20, 10:09 AM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1009 AM CDT Wed May 20 2020 .UPDATE... Weak surface boundary across west Central Louisiana has been the focus for convection this morning. Northwest flow aloft continues to drive clusters of showers and thunderstorms southeastward. Backbuilding along the boundary has supported a training setup leading to heavy rain and potentially localized flooding concerns across some areas. Expecting most of this convection to exit the region by late morning with residual convective possible along the boundary into the afternoon. Current forecast reflects this thinking. No updates necessary at this time. /05/ && .PREV DISCUSSION... /issued 638 AM CDT Wed May 20 2020/ AVIATION... MVFR cigs across E TX terminals likely to hold on through the morning hours. Isold shwrs developing across E TX fcst to build to the se through the morning hours. However, convection expected to remain too isold to warrant any other mention aside from VCTS at select terminals attm, and should diminish through the aftn. Otherwise, winds throughout the pd to remain generally out of the e to se around 10 kts or less. With sely winds returning to E TX terminals, MVFR cigs to redevelop towards the end of the TAF pd. /12/ PREV DISCUSSION... /issued 405 AM CDT Wed May 20 2020/ SHORT TERM.../Today through Thursday Night/ Closed upper low continues to spin across the Mid South, with weak upper ridging present across the Southern Plains. Weak sfc boundary associated with the upper low currently noted across the swrn portion of our region. Model output continues to indicate the possibility of elevated shwrs/tstms developing on the cool side of the front this morning. By aftn, increasing stability/loss of upper level support likely to result in diminishing convection. With much of the region on the cool side of the boundary, expecting below-average temps today, aside from our far swrn areas. Boundary to begin moving nwd as a warm front tonight, as sly winds return in response to a trof axis over the wrn CONUS. This will result in warm overnight temps tonight. A series of vort maxes associated with the trof will bring some lift, which will bring returning rain chances for Thursday/Thursday night as they interact with the lingering boundary. /12/ LONG TERM.../Friday through Tuesday night/ As the long term period begins with the ripply zonal flow aloft that will keep a slight chance of thunderstorms in the offing to begin the holiday weekend, but QPF signal is sparse really for our four state area on both Friday and Saturday, so likely the better part of the holiday weekend to get out and enjoy the great outdoors. The latter part of the weekend will see a weak upper low over the TX coastal bend begin to drift our way with high chance coverage of thunderstorms expected at least in E TX. For early next week, little change is expected as the weak frontal boundary remains to our NW and allows another weak mid level low to form over the Red River valley of OK/TX. So the month of May will keep above average rain wise with high temps in the upper 80s easing back to middle 80s by early next week. Low temps will migrate in the lower 70s over the weekend and then back to mid to uppers. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 80 67 87 70 / 40 10 20 10 MLU 82 66 86 69 / 20 10 20 10 DEQ 82 62 79 66 / 10 10 40 20 TXK 80 65 82 68 / 20 10 30 10 ELD 82 62 84 67 / 10 10 20 10 TYR 83 69 87 70 / 20 10 20 10 GGG 80 67 88 69 / 20 10 20 10 LFK 90 71 90 71 / 10 0 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/12/24
Hazardous weather outlook, May 20, 6:15 AM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 615 AM CDT Wed May 20 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-211115- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 615 AM CDT Wed May 20 2020 This Hazardous Weather Outlook is for southern Arkansas, for northern Louisiana, for eastern Texas and southeast Oklahoma. .DAY ONE...Today and Tonight... Scattered showers and thunderstorm activity will be possible this afternoon mainly in East Texas or Northern Louisiana. Some gusty winds and of course dangerous lightning may accompany any mature thunderstorms. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered shower and thunderstorm activity will remain in the forecast for the next few days, mainly during peak heating of the afternoons. By Sunday though, a cut off low will move in over the Texas coastal bend which will boost coverage of thunderstorm activity bringing an unsettled pattern late in the holiday weekend and to early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed for tonight. 24
In the hours before
Special weather statement, May 20, 8:37 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
837 AM CDT Wed May 20 2020
LAZ017-TXZ167-201415-
Sabine LA-Sabine TX-
837 AM CDT Wed May 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SABINE PARISH IN
NORTHWESTERN LOUISIANA AND NORTHEASTERN SABINE COUNTIES UNTIL 915 AM
CDT...
At 837 AM CDT, Doppler radar was tracking a strong thunderstorm near
Milam, or 24 miles north of Toledo Bend Dam, moving southeast at 30
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Milam, Florien, Fisher, Columbus and Negreet.
LAT...LON 3147 9385 3162 9373 3137 9324 3137 9331
3136 9339 3128 9344 3128 9353 3126 9354
TIME...MOT...LOC 1337Z 304DEG 25KT 3151 9372
44Special weather statement, May 20, 9:55 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
955 AM CDT Wed May 20 2020
LAZ017-201545-
Sabine LA-
955 AM CDT Wed May 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SABINE PARISH UNTIL
1045 AM CDT...
At 955 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Many, or 18 miles north of Toledo Bend Dam, moving
southeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Florien, Fisher and Negreet.
LAT...LON 3136 9365 3137 9364 3137 9366 3138 9367
3139 9367 3142 9370 3155 9358 3136 9326
3136 9339 3128 9344 3128 9353 3127 9354
TIME...MOT...LOC 1455Z 308DEG 26KT 3144 9358
44The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:40 AM CDT | Areal Flood Advisory | SHV | Sabine, San Augustine, Shelby | 3 hr |
| May 20, 8:37 AM CDT | Special Weather Statement | SHV | Sabine | 38 min |
| May 20, 9:55 AM CDT | Special Weather Statement | SHV | Sabine | 50 min |
| May 20, 11:08 AM CDT | Areal Flood Advisory | SHV | Natchitoches, Sabine | 3 hr |
| May 20, 12:14 PM CDT | Special Weather Statement | SHV | Natchitoches | 46 min |
| May 20, 12:59 PM CDT | Flash Flood Warning | SHV | Natchitoches, Sabine | 7 hr |
| May 20, 1:01 PM CDT | Special Weather Statement | SHV | Natchitoches | 44 min |
| May 20, 3:11 PM CDT | Special Weather Statement | SHV | Natchitoches | 49 min |
| May 20, 3:26 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 49 min |
| May 20, 4:15 PM CDT | Special Weather Statement | SHV | Sabine | 45 min |
| May 20, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 65 min |
| May 20, 4:49 PM CDT | Special Weather Statement | SHV | Sabine | 41 min |
| May 20, 5:21 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 39 min |
| May 20, 5:29 PM CDT | Special Weather Statement | SHV | Natchitoches | 61 min |
| May 20, 5:52 PM CDT | Special Weather Statement | SHV | Red River | 53 min |
| May 20, 6:44 PM CDT | Special Weather Statement | SHV | Natchitoches | 46 min |
Nearby
Flash Flood Warnings in Texas, 2020Flash Flood Warnings in Louisiana, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.